Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 24, 2002, 9:09 PM CDT for Smith County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2002, 9:09 PM CDT (02:09 UTC)
- Expired
- Apr 24, 2002, 9:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Smith County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 250209 SVRBNA TNC159-250230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 909 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN TENNESSEE * UNTIL 930 PM CDT * AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF SOUTH CARTHAGE...OR 17 MILES SOUTH OF LAFAYETTE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTHERN SMITH COUNTY BY 920 PM CDT NORTHEASTERN SMITH COUNTY BY 925 PM CDT A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE. ESPECIALLY IF YOU LIVE IN A MOBILE HOME. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 8:45 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 24, 8:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 845 PM CDT WED APR 24 2002 LATEST SURFACE ANALYSIS SHOWING COLD FRONT NEAR SDF-TXK LINE... WITH PRE-FRONTAL TROF AXIS WORKING ACROSS MIDDLE TN. TROF BECOMING MORE ACTIVE THIS EVENING WITH AIRMASS RECOVERING FROM EARLIER RAIN AND INCREASED FORCING. COLD FRONT EXPECTED TO CONTINUE TRACKING EWARD...WITH VERTICAL MOTION PEAKING THRU 06Z. 00Z BNA RAOB SHOWING MOST DYNAMIC/THERMO PARAMETERS WELL IN THE SEVERE CRITERIA RANGE. NEW MODELS HOWEVER TRYING TO SHOW AREAS OF STRONGEST CONVECTION SPLITTING N AND S OF THE MID-STATE. RADAR ECHOS SHOWING TREND AS WELL. CONVECTION ACROSS W TN MOVING SOMEWHAT S...WHILE STORMS NW OF BNA CONTINUES MORE ERLY. STORMS ACROSS W TN...MOVING SEWARD SEEMINGLY BIGGEST THREAT REMAINDER OF THE NIGHT. EITHER WAY...SEVERE THREAT CONTINUES. WILL NOT MAKE ANY CHANGES AT THIS TIME. WILL NEED TO UPDATE LATER AS FRONT PASSES. 07 .BNA...NONE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 37 min |
| Apr 24, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 30 min |
| Apr 24, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 34 min |
| Apr 24, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| Apr 24, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 43 min |
| Apr 24, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 36 min |
| Apr 24, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 45 min |
| Apr 24, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 47 min |
| Apr 24, 11:45 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.